Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 285, NWS Louisville, KY

July 1, 20124 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 1, 2012, 9:13 PM EDT for 4 counties in Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2012, 9:13 PM EDT (01:13 UTC)
Expired
Jul 1, 2012, 9:45 PM EDT
In force
32 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Anderson County, KY, Franklin County, KY, Shelby County, KY, Spencer County, KY

The radar

The Louisville radar (KLVX), 72 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 5:59 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -208 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-493 J/kg
Mixed-layer LCL
2194 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-208 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

146 
WUUS53 KLMK 020113
SVRLMK
KYC005-073-211-215-020145-
/O.NEW.KLMK.SV.W.0285.120702T0113Z-120702T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
913 PM EDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ANDERSON COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHWESTERN FRANKLIN COUNTY IN EAST CENTRAL KENTUCKY...
  SHELBY COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHEASTERN SPENCER COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 945 PM EDT

* AT 909 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM MIDDLETOWN HEIGHTS TO LITTLE
  MOUNT...MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  SHELBYVILLE...
  MULBERRY AND HOOPER...
  OLD CHRISTIANBURG AND JUNTE...
  BAGDAD AND GEE...
  JACKSONVILLE AND HATTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3830 8495 3803 8496 3805 8516 3804 8535
      3806 8535 3829 8534
TIME...MOT...LOC 0113Z 283DEG 26KT 3827 8521 3804 8520
WIND...HAIL 60MPH 1.00IN

$$

EER
2 follow-up statements
379 
WWUS53 KLMK 020129
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
929 PM EDT SUN JUL 1 2012

KYC005-073-211-215-020145-
/O.CON.KLMK.SV.W.0285.000000T0000Z-120702T0145Z/
SHELBY KY-SPENCER KY-ANDERSON KY-FRANKLIN KY-
929 PM EDT SUN JUL 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SOUTHWESTERN FRANKLIN...NORTHERN ANDERSON...EASTERN SPENCER AND
EASTERN SHELBY COUNTIES...

AT 928 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BAGDAD TO GEE...MOVING EAST AT 30
MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  JACKSONVILLE AND HATTON...
  BENSON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3807 8525 3830 8508 3830 8495 3803 8496
      3805 8516 3805 8525
TIME...MOT...LOC 0130Z 283DEG 26KT 3824 8506 3801 8505
WIND...HAIL 60MPH 1.00IN

$$

EER
580 
WWUS53 KLMK 020146
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
946 PM EDT SUN JUL 1 2012

KYC005-073-211-215-020156-
/O.EXP.KLMK.SV.W.0285.000000T0000Z-120702T0145Z/
SHELBY KY-SPENCER KY-ANDERSON KY-FRANKLIN KY-
946 PM EDT SUN JUL 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FRANKLIN...
NORTHERN ANDERSON...EASTERN SPENCER AND EASTERN SHELBY COUNTIES HAS
EXPIRED...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

LAT...LON 3807 8525 3830 8508 3830 8495 3803 8496
      3805 8516 3805 8525
TIME...MOT...LOC 0129Z 283DEG 26KT 3824 8507 3801 8506

$$

EER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 8:35 PM EDT, 38 minutes earlier.

Area forecast discussion, Jul 1, 8:35 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
835 PM EDT SUN JUL 01 2012

.Forecast Update...
Issued at 835 PM EDT Sun Jul 1 2012

Svr t-storm watch 448 is still in effect until 11 pm EDT/ 10 pm
CDT.  Complex of storms over southern Indiana continues to produce
1-1.25 inch hail and damaging winds in excess of 60 mph.  Multiple
outflow boundaries are racing across the region spurring new
convection and re-energizing convection across the region.  Expect
the complex of storms over southern Indiana to sag south through
around 6Z...then head southeast as an approaching upper level wave
pushes the main complex out of the area.

&&

.Short Term (Tonight through Monday night)...
Issued at 310 PM EDT Sun July 1 2012

Several issues to deal with in the short term forecast. Currently,
things are quiet across the CWA, however potential appears to be
growing for scattered thunderstorm activity later this evening. A
look at the latest water vapor imagery shows a weak shortwave
rounding the top of the ridge over southern Illinois, with an
associated weak surface low underneath. This is creating moisture
convergence near the Wabash/Ohio River confluence and a few storms
have already fired near this location. Expect this wave, along with
other waves embedded in the northwest flow over IL/IN to slowly move
toward the region later this evening and should provide enough lift
to kick off scattered storms. One limiting factor will be strength
of the cap with strong mid level high to the south. With the amount
of instability, (CAPE values ~ 2000-4000 J/KG) and dry air at the
low and mid levels expect that storms that do fire will have the
potential to go severe with damaging winds and hail being the main
threats. Secondary threats would be heavy rainfall and cloud to
ground lightning. Deep layer shear is marginal for organization and
expect storm mode to mainly be pulse in nature. Best coverage of
storms should be across southern Indiana and north central Kentucky.
Across south central Kentucky, expect cap to be strong enough to
keep things dry overnight.

As far as the heat goes, current temperatures are ranging in the
upper 90s to low 100s across the region. Record high temperatures
have already been tied or set at BWG, SDF, and LEX with an hour or
two of heating still to go. Will keep heat headlines in place
through late this evening, however will downgrade to an advisory
mainly along and west of I-65 for tomorrow. Will go with no headline
east of this line. Thanks to surrounding offices for collaboration.
Overall high temperatures are expected to be a degree or two cooler
than today, however higher dew points will yield heat indices near
the same values as today. Either way, we should be below Excessive
Heat Warning criteria and with prolonged nature of the heat, felt
advisory was still sufficient. One other factor that could wreck the
temperature forecast will be a better chance of convection. Will
give the following shifts time to re-evaluate.

Overall, expect a weakening of the upper level ridge through this
forecast period which should lead to an increase in isolated to
scattered convective chances tomorrow afternoon and evening. Also,
mid level pattern looks to have several weak waves embedded within
which could enhance areas of convection. Low confidence portion of
the forecast carries slight chances overnight, mainly across the
northern CWA. Monday could bring isolated to scattered coverage
across the entire CWA and will rely on diurnal trends and low
confidence to go with a dry forecast for Monday night.

Expect mild overnight lows once again in the 70s. Tomorrow will see
highs ranging from the upper 90s to around 100 degrees in most
spots. Overnight lows will once again be in the 70s.

.Long Term (Tuesday through Sunday)...
Issued at 250 PM EDT Sun Jul 1 2012

Above normal temp regime continues, but the devil is in the details
here as the upper ridge retrogrades into the Plains. Ohio Valley
will be in the NW flow on the periphery of the ridge for the middle
portion of the week. Forecast confidence is low due to impulses
aloft that will be at best difficult to time. With a hot and fairly
humid air mass in place, it will not take much of a disturbance to
initiate convection on any day. That said, we remain in a drought so
would rather not get carried away with inserting 20-30 POPs across
the board.  Best shot appears to be Tuesday, with POPs trending down
and being more limited to the Bluegrass and the higher terrain after
that as the timing becomes more difficult. The breakdown of the
ridge overhead will keep things just unsettled enough to limit max
temps to the mid/upper 90s, with heat indices just over 100 each
afternoon.

GFS/ECMWF both show the ridge strengthening over the Plains and then
building east Friday into Saturday, which could bring 100 degree
heat back to the area in time for the weekend. Sunday carries
another divergence in the models, as the GFS tries to develop an
East Coast trough, and bring a cold front SE across the Ohio Valley.
Will include a 20-30 POP out of respect for the modest height falls
aloft, but still splitting the difference between the 100 degree
temps in the previous forecast and the lower 90s advertised by the
latest GFS extended MOS.

&&

.Aviation (00Z TAF Issuance)...
Issued at 750 PM EDT Sun July 1 2012

Main focus for this TAF period is ongoing convection over southern
Indiana and northern KY.  Used a combo of current obs as well as
latest NAM and HRRR model guidance for this TAF forecast.  SDF looks
to be the most under the gun with an outflow boundary headed that
way by around 0000Z-0015Z.  Another complex of storms looks to move
east into the SDF terminal by around 1Z bringing gusty winds of
30-40 mph and very heavy rainfall.

LEX does stand a chance at some t-storms later this evening between
1Z-4Z but will wait to see if the current storm complexes survive as
they move eastward or sag southward before inserting specifics.

BWG has the least chance of experiencing convection tonight due to a
strong cap over the area.  Still a few left over showers may make it
that far south overnight.  Will refine timing based on radar trends
this evening.

After this complex diminishes late tonight, winds will decline and
remain mainly out of a westerly directions.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...EXCESSIVE HEAT WARNING UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING
     FOR INZ076>079-083-084-089>092.

     HEAT ADVISORY FROM 9 AM EDT /8 AM CDT/ TO 10 PM EDT /9 PM CDT/
     MONDAY FOR INZ076>079-083-084-089>092.

KY...EXCESSIVE HEAT WARNING UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING
     FOR KYZ023>034-038-045-053-061>063-070>074.

     HEAT ADVISORY FROM 9 AM EDT /8 AM CDT/ TO 10 PM EDT /9 PM CDT/
     MONDAY FOR KYZ023>032-053-061>063-070>074.

     HEAT ADVISORY UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING FOR
     KYZ035>037-039>043-046>049-054>057-064>067-075>078-081-082.

Update...........AMS
Short Term.......BJS
Long Term........RAS
Aviation.........AMS
Hazardous weather outlook, Jul 1, 6:47 PM EDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
647 PM EDT SUN JUL 1 2012

KYZ056-057-064>067-075>078-081-082-030200-
GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...LANCASTER...RICHMOND...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...TOMPKINSVILLE...EDMONTON...
COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
647 PM EDT SUN JUL 1 2012 /547 PM CDT SUN JUL 1 2012/

...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KENTUCKY.

.DAY ONE...TONIGHT.

EARLY EVENING TEMPERATURES WILL RANGE AROUND 100 DEGREES WITH
SIMILAR OR SLIGHTLY HIGHER HEAT INDEX READINGS.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY THIS EVENING
AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION.
ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY
RAINFALL...GUSTY WINDS...HAIL AND CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY. ANY
THUNDERSTORM WILL BE ABLE TO PRODUCE HEAVY RAINFALL...GUSTY WINDS
AND CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

KYZ061>063-070>074-030200-
BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-
BARREN KY-
INCLUDING THE CITIES OF...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW
547 PM CDT SUN JUL 1 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 8 AM TO 9 PM CDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

EARLY EVENING TEMPERATURES WILL RANGE FROM 100 TO 105 DEGREES WITH
SIMILAR OR SLIGHTLY HIGHER HEAT INDEX READINGS.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS
AFTERNOON AND EVENING AS A SERIES OF UPPER LEVEL DISTURBANCES
MOVE THROUGH THE REGION. ANY THUNDERSTORM WILL BE CAPABLE OF
PRODUCING BRIEF HEAVY RAINFALL...GUSTY WINDS...HAIL AND CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WITH HIGH PRESSURE BREAKING DOWN AND MOVING OUT OF THE OHIO
VALLEY EARLY ON IN THE UPCOMING WEEK...A SLIGHT CHANCE OF
THUNDERSTORMS EXISTS EACH AFTERNOON FROM MONDAY THROUGH WEDNESDAY. ANY
STORMS THAT DO DEVELOP WILL CONTAIN THE THREAT FOR DANGEROUS
LIGHTNING AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

INZ076>079-083-084-089>092-KYZ023>032-053-030200-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-LARUE KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...HODGENVILLE
647 PM EDT SUN JUL 1 2012 /547 PM CDT SUN JUL 1 2012/

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS
EVENING...
...SEVERE THUNDERSTORM WATCH 448 IN EFFECT UNTIL 11 PM EDT /10 PM
CDT/ THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 9 AM EDT /8 AM CDT/ TO 10 PM EDT
/9 PM CDT/ MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AS A
SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. ANY
THUNDERSTORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY
RAINFALL...GUSTY WINDS...HAIL AND CLOUD TO GROUND LIGHTNING.

EARLY EVENING TEMPERATURES WILL RANGE FROM 100 TO 105 DEGREES WITH
SIMILAR OR SLIGHTLY HIGHER HEAT INDEX READINGS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WITH HIGH PRESSURE BREAKING DOWN AND MOVING OUT OF THE OHIO
VALLEY EARLY ON IN THE UPCOMING WEEK...A SLIGHT CHANCE OF
THUNDERSTORMS EXISTS EACH AFTERNOON FROM MONDAY THROUGH WEDNESDAY. ANY
STORMS THAT DO DEVELOP WILL CONTAIN THE THREAT FOR DANGEROUS
LIGHTNING AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

KYZ035>037-039>043-046>049-054-055-030200-
FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
MARION KY-BOYLE KY-
INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...LEBANON...
DANVILLE
647 PM EDT SUN JUL 1 2012

...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 448 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

LATE AFTERNOON TEMPERATURES WILL RANGE AROUND 100 DEGREES WITH
SIMILAR HEAT INDEX READINGS.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING AS
A SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. ANY
THUNDERSTORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY
RAINFALL...GUSTY WINDS...HAIL AND CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY. ANY
THUNDERSTORM WILL BE ABLE TO PRODUCE HEAVY RAINFALL...GUSTY WINDS
AND CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

KYZ033-034-038-045-030200-
HENRY KY-SHELBY KY-SPENCER KY-NELSON KY-
INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...TAYLORSVILLE...
BARDSTOWN
647 PM EDT SUN JUL 1 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 448 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

LATE AFTERNOON TEMPERATURES WILL RANGE AROUND 100 DEGREES WITH
SIMILAR OR SLIGHTLY HIGHER HEAT INDEX READINGS.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AS A SERIES OF
UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. SOME
THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WITH HIGH PRESSURE BREAKING DOWN AND MOVING OUT OF THE OHIO
VALLEY EARLY ON IN THE UPCOMING WEEK...A SLIGHT CHANCE OF
THUNDERSTORMS EXISTS EACH AFTERNOON FROM MONDAY THROUGH WEDNESDAY.
ANY STORMS THAT DO DEVELOP WILL CONTAIN THE THREAT FOR DANGEROUS
LIGHTNING AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY HAIL OR WIND DAMAGE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

BJS/AMS

In the hours before

Special weather statement, Jul 1, 8:50 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
850 PM EDT SUN JUL 1 2012

KYC103-020120-
HENRY KY-
850 PM EDT SUN JUL 1 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 846 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF NEW CASTLE...AND MOVING EAST AT
15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LOCKPORT...
  FALLIS...
  ORVILLE...
  GEST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3851 8502 3852 8498 3849 8498 3846 8494
      3847 8492 3846 8490 3844 8492 3842 8488
      3838 8489 3836 8486 3837 8491 3836 8493
      3837 8511 3853 8514 3853 8502
TIME...MOT...LOC 0050Z 272DEG 15KT 3843 8500

EER
Local storm report, Jul 1, 8:53 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
853 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     JASPER                  38.39N  86.94W
07/01/2012                   DUBOIS             IN   TRAINED SPOTTER

            TREES AND POWER LINES DOWN IN THE CITY

&&

EVENT NUMBER LMK1200680

RL
Local storm report, Jul 1, 8:55 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
855 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     LOUISVILLE              38.22N  85.74W
07/01/2012                   JEFFERSON          KY   STORM CHASER

            TREES DOWN ON EASTERN PARKWAY AT PRESTON

&&

EVENT NUMBER LMK1200681

RL
Local storm report, Jul 1, 8:57 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
857 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     LOUISVILLE              38.22N  85.74W
07/01/2012                   JEFFERSON          KY   TRAINED SPOTTER

            TREES DOWN ON EASTERN PARKWAY AT PRESTON

&&

CORRECTED SOURCE

EVENT NUMBER LMK1200681

RL
Special weather statement, Jul 1, 9:00 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
900 PM EDT SUN JUL 1 2012

KYC103-185-020130-
OLDHAM KY-HENRY KY-
900 PM EDT SUN JUL 1 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...

AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LA GRANGE...AND MOVING EAST AT 15 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  NEW CASTLE...
  LA GRANGE...
  SMITHFIELD AND SULPHUR...
  EMINENCE...
  BELLVIEW AND PLEASUREVILLE...

THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
18 AND 28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3853 8514 3835 8511 3836 8527 3835 8529
      3835 8544 3848 8542 3850 8532 3849 8532
      3850 8529 3849 8528 3851 8527
TIME...MOT...LOC 0100Z 272DEG 15KT 3843 8529

EER
Special weather statement, Jul 1, 9:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
913 PM EDT SUN JUL 1 2012

KYC005-021-045-067-073-123-155-167-179-209-211-215-217-229-239-
020155-
LARUE KY-MARION KY-MERCER KY-NELSON KY-SCOTT KY-SHELBY KY-SPENCER
KY-TAYLOR KY-WASHINGTON KY-WOODFORD KY-ANDERSON KY-BOYLE KY-CASEY
KY-FAYETTE KY-FRANKLIN KY-
913 PM EDT SUN JUL 1 2012

...STRONG THUNDERSTORMS NEAR LOUISVILLE HAS PRODUCED A STRONG GUST
FRONT THAT HAS RACED OUT AHEAD OF THE ACTUAL STORM. WIDESPREAD 40
TO 50 MPH WINDS CAN BE EXPECTED WELL AHEAD OF ANY LIGHTNING OR RAIN.

AT 909 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A GUST FRONT THAT IS MOVING AHEAD OF STRONG THUNDERSTORMS FARTHER
WEST. THIS GUST FRONT EXTENDS FROM 8 MILES SOUTHWEST OF FRANKFORT TO
11 MILES WEST OF LEBANON...AND MOVING SOUTHEAST AT 30 MPH.

STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED.

* THESE STORMS WILL ALSO IMPACT...
  GEORGETOWN...
  FRANKFORT...
  VERSAILLES...
  SPRINGFIELD...
  LEBANON...
  EVERGREEN AND DURHAMTOWN...
  BIG EDDY AND JETT...
  CLIFTON AND MILLVILLE...
  MCKEES CROSSROADS AND DUNCAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3730 8506 3747 8561 3826 8504 3827 8449
TIME...MOT...LOC 0111Z 295DEG 24KT 3814 8499 3755 8544

JSD

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:07 PM EDTSevere Thunderstorm WarningLMKOldham, Trimble28 min
Jul 1, 8:10 PM EDTSpecial Weather StatementLMKHenry30 min
Jul 1, 8:19 PM EDTSevere Thunderstorm WarningLMKHenry31 min
Jul 1, 8:22 PM EDTSevere Thunderstorm WarningLMKJefferson28 min
Jul 1, 8:30 PM EDTSevere Thunderstorm WarningLMKBullitt, Jefferson20 min
Jul 1, 8:34 PM EDTSpecial Weather StatementLMKOldham31 min
Jul 1, 8:48 PM EDTSevere Thunderstorm WarningLMKBullitt, Jefferson, Oldham, Shelby, Spencer32 min
Jul 1, 8:50 PM EDTSpecial Weather StatementLMKHenry30 min
Jul 1, 9:00 PM EDTSpecial Weather StatementLMKHenry30 min
Jul 1, 9:00 PM EDTSevere Thunderstorm WarningLMKAnderson, Nelson, Spencer30 min
Jul 1, 9:13 PM EDTSpecial Weather StatementLMKAnderson, Franklin, Marion, Mercer, Washington, Woodford42 min
Jul 1, 9:26 PM EDTSevere Thunderstorm WarningLMKFranklin, Henry, Scott, Shelby24 min
Jul 1, 9:27 PM EDTSevere Thunderstorm WarningLMKAnderson, Mercer, Nelson, Spencer, Washington28 min
Jul 1, 9:32 PM EDTSpecial Weather StatementLMKMadison28 min
Jul 1, 9:38 PM EDTSevere Thunderstorm WarningLMKAnderson, Fayette, Franklin, Scott, Woodford32 min
Jul 1, 9:42 PM EDTSevere Thunderstorm WarningLMKAnderson, Fayette, Jessamine, Madison, Mercer, Woodford28 min
Jul 1, 9:45 PM EDTSpecial Weather StatementLMKBoyle, Casey, Garrard, Lincoln, Taylor45 min
Jul 1, 9:49 PM EDTSevere Thunderstorm WarningLMKBourbon, Harrison, Scott19 min
Jul 1, 9:58 PM EDTSpecial Weather StatementLMKGreen, Hart, Larue32 min
Jul 1, 10:01 PM EDTSevere Thunderstorm WarningLMKGreen, Hart29 min
Jul 1, 10:03 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Jessamine, Madison, Nicholas42 min
Jul 1, 10:04 PM EDTSevere Thunderstorm WarningLMKMadison16 min
Jul 1, 10:25 PM EDTSevere Thunderstorm WarningLMKMadison20 min
Jul 1, 10:27 PM EDTSevere Thunderstorm WarningLMKAdair, Green28 min
Jul 1, 10:29 PM EDTSpecial Weather StatementLMKTaylor31 min
Jul 1, 10:50 PM EDTSevere Thunderstorm WarningLMKAdair, Russell30 min
Jul 1, 10:55 PM EDTSpecial Weather StatementLMKCasey30 min
Jul 1, 11:22 PM EDTSpecial Weather StatementLMKRussell28 min
Jul 2, 8:47 AM EDTSpecial Weather StatementLMKBarren28 min
Jul 2, 3:16 PM EDTSpecial Weather StatementLMKButler29 min
Jul 2, 3:31 PM EDTSpecial Weather StatementLMKEdmonson29 min
Jul 2, 3:34 PM EDTSevere Thunderstorm WarningLMKLogan31 min
Jul 2, 3:44 PM EDTSpecial Weather StatementLMKOhio31 min
Jul 2, 3:50 PM EDTSevere Thunderstorm WarningLMKButler, Ohio30 min
Jul 2, 3:55 PM EDTSpecial Weather StatementLMKWarren30 min
Jul 2, 4:00 PM EDTSevere Thunderstorm WarningLMKWarren30 min
Jul 2, 4:24 PM EDTSpecial Weather StatementLMKGrayson31 min
Jul 2, 4:27 PM EDTSpecial Weather StatementLMKEdmonson28 min
Jul 2, 4:31 PM EDTSpecial Weather StatementLMKWarren29 min
Jul 2, 4:40 PM EDTSevere Thunderstorm WarningLMKWarren30 min
Jul 2, 4:43 PM EDTAreal Flood AdvisoryLMKWarren3 hr
Jul 2, 4:55 PM EDTSpecial Weather StatementLMKAllen30 min
Jul 2, 4:56 PM EDTSpecial Weather StatementLMKEdmonson29 min
Jul 2, 5:08 PM EDTFlash Flood WarningLMKWarren3 hr
Jul 2, 5:10 PM EDTSevere Thunderstorm WarningLMKWarren30 min
Jul 2, 5:18 PM EDTSpecial Weather StatementLMKEdmonson32 min
Jul 2, 5:21 PM EDTSpecial Weather StatementLMKAllen29 min
Jul 2, 5:28 PM EDTSevere Thunderstorm WarningLMKAllen32 min
Jul 2, 5:34 PM EDTAreal Flood AdvisoryLMKAllen, Warren92 min
Jul 2, 5:41 PM EDTSpecial Weather StatementLMKWarren29 min
Jul 2, 6:03 PM EDTSpecial Weather StatementLMKAllen12 min
Jul 2, 6:05 PM EDTAreal Flood AdvisoryLMKButler, Warren2 hr
Jul 2, 6:19 PM EDTSevere Thunderstorm WarningLMKMonroe31 min
Jul 2, 6:38 PM EDTSpecial Weather StatementLMKMonroe32 min
Jul 2, 6:45 PM EDTSevere Thunderstorm WarningLMKCumberland, Monroe30 min
Jul 2, 6:51 PM EDTSpecial Weather StatementLMKLarue29 min
Jul 2, 7:46 PM EDTSpecial Weather StatementLMKHancock44 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.